• question-icon

    What causes tinnitus in a person with high BP?

default
Posted on Wed, 25 May 2016 in Ayurveda
Question: Hi Doctor,
My name is XXXXX. I am living in Canada. I have been suffering from tinnitus(ringing in the ears) for the past 4 years. It is a constant ringing. The only time i don't hear the ringing is when i am asleep. In the beginning years the ringing was very low and then over the years it progressed and now I am very much disturbed with this problem. I am a teacher by profession and sometimes i feel very awkward when i have to ask the student to repeat the question what they are asking. I had consulted an ENT specialist in Canada last year and had an audio gram test performed. The doctor said there is a slight decrease in the sense of hearing. He also told me that there is no permanent cure for this medical condition. The only thing I can do is to do some therapies to minimize the intensity of the ringing. I would like to know if there is any kind of medication either ayurvedic or homeopathic or any other kind that i can take to minimize or permanently get rid of this problem. I also have one other medical condition that i have been suffering for more than 5 years. The doctor had diagnosed that i have excess amount of protein leaking out of my urine (proteinurea). The urologist said it might be due to high blood pressure but no tests were done to find the exact cause of proteinurea. I have been on high blood pressure medication since then. The medication that i am taking is IRBESARTAN 300 mg. I started of in the beginning with 150 mg and for the past 3 years i am on 300 mg, one tablet per day. This is the only medication that i am taking everyday. I don't know if ringing in the ears is connected to proteinurea. At one point of time I thought the ringing might be due to green tea which i have been consuming once a day early in the morning since long. I even stopped it for a while but did not find any relief with my ringing. I am very much worried about these two health issues. I greatly appreciate if you can give your opinion about the above mentioned health issues.

Thanks.
XXXXX
doctor
Answered by Dr. Munish Sood 1 hour later
Brief Answer:
symptom wise appproach

Detailed Answer:
Dear
Thanks for contacting Ayurveda with your health concern and after carefully reviewing your query following is/are recommended guidelines:

1. Although ringing in ears can be an independent pathology of EAR but High blood pressure is also one cause of tinnitus and proteinuria.

2. green tea is rich in anti oxidants thus cannot be the cause of ringing in ears.

3. any history of unusual stress/fatigue, intake of alcohol-caffeine-carbonated drinks since they can worsen tinnitus?
PS. are other systemic examination like blood reports [anemia], thyroid [under active thyroid], diabetes, lipid profile,cardiovascular examination been done, any family history of kidney disease or being overweight?

4. Since healthy kidneys does not allow protein to filter thus there could be kidney damage either independent or due to effect of high blood pressure.

5. For proteinuria, essential guidelines are:
. Avoid any Addiction
. Monitor your blood pressure regularly
. Renal Function Tests [blood urea/serum creatinine] should be done on regular basis
. Maintain hydration status, but if you notice any swelling in hands/feet/face it has to be restricted
. Avoid salt rich diet and take protein rich diet

6. For Hearing Loss:

. are there any associated symptoms like: loss of balance, visual problems?
. avoid caffeine,nicotine, or cocaine, excess talking, head bath, excess exercise and sexual intercourse, avoid professional activities which involve high frequency sounds, dry fruits and bitter and astringent food.

PS
. Mainstay of treatment will be to help regenerate the auditory nerve, inner ear connected to the auditory nerve, and to strengthen the hearing center in the brain.

.usually a time period of 5-6 months is required [depending upon the severity of nerve damage.

Do let me know about above questionnaire so that further management can be started.

Dr. Munish
Consultant & Physician
Naimittika

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Munish Sood

Ayurveda Specialist

Practicing since :2003

Answered : 3528 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Homeopathic

doctor1 MD

I am suffering from irritable bowl syndrome since from last 9 years .I was taken treatment from gastroenterologist for 8 yeras and for last one...

doctor1 MD

I am 30 yr old and having contipation problem since 6 months.i was taking homeopathic medicines and got relief but now when i left taking those...

doctor1 MD

hi,i'm having pain when stool coming out and my doc.has been given refzil-o tab,enzoflame tab and cremaffin plus syrup.And he also recommend to...

doctor1 MD

Hello Dr I have diabetes and cholesterol Gerd and ibs Urethal stenosis. I pass slow urine or sometimes it gets blocked. Sometimes it is normal. Dr...

doctor1 MD

Hi, My niece is 4.5 months old. She constantly rubs her eyes throughout the day owing to which her eyelids turn red . 1) do we need to consult an...

doctor1 MD

Hello there, my daughter is 3 years 8 months. She doesn't Paas the motion for 4-5 days. Doctors have given Lexopeg FC 5 bottles in 8 months. We...

doctor1 MD

good morning doctor, my son is 3 years old, from childwood he is having cold and chest conggetion, and he used to get high fever it gone up to 105,...

Get personalised answers from verified doctor in minutes across 80+ specialties

143 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Munish Sood
  • Q - Bleeding from anus after passing stools, frequent smelly bowel movements...

  • Q - Child's skin becoming darker with little sun exposure. Stool is always...

  • Q - Suffered from Malaria, Chicken pox and skin problems. How keep myself...

  • Q - Underweight. Taking Ayruvedic treatment. No improvement. Suggest

  • Q - Have dry skin and soryasis symptoms on head. Has white spots on legs....

  • Q - Frequently suffer with dehydration. How can I overcome it?

  • Q - Suffering from Varicose veins in leg with swelling and pain which causes...

  • Q - Frequently getting cold and fever. How to gain weight and increase...

  • Q - Uderweight and having poor appetite. Started vomiting while eating. Help?

  • Q - What are the benefits of using baal amrit?

backtotop2